MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. CLOTTRIEVER SHEATH; EMBOLECTOMY CATHETER
Model Number 50-101
Medical Device Problem Codes Difficult to Remove (1528); Retraction Problem (1536); Use of Device Problem (1670); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to inari and subjected to visual inspection.The findings confirmed that the dilator hub had been cut by the physician as described, but there were no anomalies or device defects observed.The condition of the returned device precluded further analysis (e.G., dimensional analysis, performance testing).The device history records were reviewed for this manufacturing lot and there were no anomalies, discrepancies, or non-conformances.The root cause of the event was believed to be related to use error where the device was deployed in a vessel that was smaller than the manufacturer's recommendations.The device labeling lists the following contraindication: "not intended for use in vessels < 6 mm." (b)(4).
 
Event or Problem Description
A patient required intervention to treat bilateral deep vein thrombosis (dvt) after previous angiojet and 24-hour tpa drip using ekos device.The physician successfully treated the patient's left dvt by aspiration with an 8 fr catheter.On the right side, the physician inserted the inari clottriever sheath, model 50-101, in the patient's right popliteal vein measuring 4-5 mm in diameter via venogram.After successfully deploying the funnel by advancing the dilator, the physician was unable to withdraw the dilator through the clottriever sheath.The physician retracted both the clottriever sheath and dilator until the sheath exited the vessel, but the dilator remained in the vessel.The physician intervened to cut the dilator hub, then withdrew the clottriever sheath from the access site.Using a 14 fr sheath, the physician was able to successfully remove the dilator from the patient without damaging the vessel.

Brand Name
CLOTTRIEVER SHEATH
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9272 jeronimo road
suite 124
irvine CA 92618
MDR Report Key7083936
Report Number3011525976-2017-00002
Device Sequence Number19141155
Product Code DXE
UDI-Device Identifier00850291007109
UDI-Public00850291007109
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K163549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/30/2018
Device Model Number50-101
Device Lot Number17050006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight69